Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS Pueblo, CO

June 6, 2010Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2010, 2:12 PM MDT for Saguache County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 2:12 PM MDT (20:12 UTC)
Expired
Jun 6, 2010, 3:15 PM MDT
In force
63 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS55 KPUB 062012
SVRPUB
COC109-062115-
/O.NEW.KPUB.SV.W.0085.100606T2012Z-100606T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 315 PM MDT

* AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  GARITA...OR 32 MILES NORTHWEST OF ALAMOSA...AND MOVING EAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3794 10627 3800 10571 3774 10568 3773 10605
      3773 10609 3774 10609 3774 10616 3777 10627
TIME...MOT...LOC 2012Z 268DEG 13KT 3786 10615
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
373 
WWUS55 KPUB 062027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT SUN JUN 6 2010

COC109-062115-
/O.CON.KPUB.SV.W.0085.000000T0000Z-100606T2115Z/
SAGUACHE CO-
227 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SAGUACHE COUNTY UNTIL 315 PM MDT...

AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTH OF CENTER...OR 29 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN SAGUACHE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3794 10627 3800 10571 3774 10568 3773 10605
      3773 10609 3774 10609 3774 10616 3777 10627
TIME...MOT...LOC 2028Z 268DEG 13KT 3786 10608
WIND...HAIL 60MPH 1.00IN

$$
355 
WWUS55 KPUB 062039
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT SUN JUN 6 2010

COC109-062115-
/O.CON.KPUB.SV.W.0085.000000T0000Z-100606T2115Z/
SAGUACHE CO-
239 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SAGUACHE COUNTY UNTIL 315 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTH OF CENTER...OR 30 MILES NORTH OF ALAMOSA...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN SAGUACHE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3794 10627 3800 10571 3774 10568 3773 10605
      3773 10609 3774 10609 3774 10616 3777 10627
TIME...MOT...LOC 2039Z 263DEG 13KT 3788 10604
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:59 AM MDT, 10 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 3:59 AM MDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED TUE INFO
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT SUN JUN 6 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...SEVERE WEATHER THREAT TODAY...

CONVECTION HAS FINALLY EXITED STAGE RIGHT THIS MORNING. A CLUSTER
OF STRONG/SEVER STORMS MOVED THROUGH CHEYENNE COUNTY...GRAZING NE
KIOWA BEFORE MOVING INTO KS. OTHER STORMS ASSOCIATED WITH AN MCS ARE
NOW MOVING THROUGH THE OK PANHANDLE. CLOUD SHIELD FROM THIS FEATURE
HAS MUCH OF SERN CO UNDER OVC SKIES...BUT DOES NOT SEEM TO BE IMPACTING
OR REINFORCING THE ERLY PUSH OVR THE PLAINS. CURRENT TEMPS A TAD LOWER
THAN LAST NIGHT...BUT STILL ON THE MILD SIDE. DEW POINTS ARE A
COUPLE DEG HIGHER...AND THAT WILL SET THE STAGE FOR A LITTLE MORE
ACTIVITY LATER THIS AFTERNOON AND EVE.

AS WITH YESTERDAY...CAP REMAINS THE PRIMARY IMPEDIMENT TO STORMS
TODAY. H7 TEMPS SHOULD HOLD IN THE 13-15 DEG RANGE TODAY...AND
WITH THE UPPER FLAT RIDGE MOVING OVR THE STATE TODAY...SHOULD STAY
CAPPED FOR A GOOD PORTION OF THE AFTERNOON. EXPECT THINGS TO DEVELOP
SOMEWHAT SIMILARLY TO YESTERDAY...WITH CONVECTION FIRST FORMING OVER
THE SWRN MTS AND SRN SAN LUIS VALLEY...TRANSLATING TO THE SRN
SANGRES AND SRN I-25 CORRIDOR BY LATE AFTERNOON OR EARLY EVE. THERE
SHOULD BE ANOTHER AREA OF CONVECTION DEVELOPING OVR THE SRN FRONT
RANGE AND PIKES PEAK REGION A BIT LATER IN THE DAY. STORMS SHOULD
STAY W OF I-25 BEFORE 21-22Z...BUT WILL SEE A DECENT INCREASE IN
COVERAGE AS 00Z APPROACHES...WITH MOST COVERAGE AND INTENSITY IN THE
00Z-03Z TIME FRAME. WITH DEWS IN THE LOWER TO POSSIBLY MID
50S...CAPE SHOULD BE IN THE 1500-2000 RANGE...WHILE BULKS SHEARS
INCREASE TO THE 40-50 KT RANGE BY 00Z. LLVL HELICITY WILL BE IN THE
100-200 RANGE. PARAMETERS LOOK A BIT MORE FAVORABLE TODAY FOR
SUPERCELL STORMS. MAIN THREAT WILL BE LARGE HAIL...TO GOLF BALL
SIZE..AND STRONG WINDS. TORNADO THREAT WILL BE LIMITED BY HIGH LCLS
AND WEAK LLVL FLOW...BUT COULD SEE A LOW RISK IN THE 00Z-03Z TIME
FRAME...PARTICULARLY OVR THE PALMER DVD AND CO/KS BORDER COUNTIES.

TEMPS TODAY WILL BE A BIT LOWER THAN YESTERDAY...BUT STILL ABOVE
AVERAGE.  HOT AIR ALOFT SHIFTS OVR THE SWRN PORTION OF THE
STATE...LEADING TO VERY WARM CONDITIONS AGAIN OVER THE SWRN MTS.
WILL SEE ANOTHER MILD NIGHT TONIGHT WITH TEMPS IN THE LOWER 60S OVER
THE PLAINS. CONVECTION WILL SHIFT EWD OVERNIGHT AND WILL SEE GENERAL
CLEARING AFTER 06Z. LOW TO MID LVL FLOW TURNS SWRLY BY EARLY MON
MORNING...SETTING THE STAGE FOR ANOTHER REAL HOT DAY TO START OFF
THE WEEK. ROSE

.LONG TERM...
(MONDAY THROUGH SATURDAY)

ON MONDAY AN UPR RIDGE WL BE CENTERED OVR NM AND H7 TEMPS OVR THE
CWA ARE EXPECTED TO BE 20-22 C...AND IT LOOKS LIKE RECORD HIGHS
ARE POSSIBLE. THE RECORD HIGH FOR KPUB IS 101...FOR KCOS IS 95
AND FOR KALS IS 88. THE LOWER LEVELS ARE EXPECTED TO DRY SOME ON
MONDAY WITH AFTERNOON DEW POINT TEMPS OVR THE SERN PLAINS BEING
MOSTLY IN THE 30S...EXCEPT OVR THE FAR SERN CORNER WERE WE COULD
STILL SEE SOME DEW POINTS IN THE LOWER 50S. THE NAM PRINTS OUT
SOME PCPN ACRS THE ERN HALF OF THE CWA IN THE LATE AFTERNOON AND
THE EARLY EVENING HOURS...WHILE THE GFS KEEPS THE CWA DRY. WL
KEEPS SOME ISOLD POPS OVR MUCH OF THE AREA FOR THAT DAY. IF ANY
STORMS DEVELOP...THE BEST CHANCES FOR SEVERE STORM DEVELOPMENT
WOULD BE MAINLY OVR BACA AND SRN PROWERS COUNTIES. A CONCERN FOR
MON AFTERNOON WL BE THE CHANCE FOR CRITICAL FIRE WEATHER
CONDITIONS OVR THE SAN LUIS VALLEY. THE HUMIDITY WL BE BELOW 15
PERCENT...AND HAINES INDICES WL BE 5 OR 6...BUT NOT SURE THE WIND
GUSTS WL BE STRONG ENOUGH TO WARRANT A HIGHLIGHT. SO FOR NOW WL
NOT ISSUE A HIGHLIGHT...AND LET DAY SHIFT TAKE A LOOK AT THE NEXT
MODEL RUN.

ON TUE THE UPR RIDGE GETS FLATTENED OVR THE AREA BY A SHORTWAVE
TROF PASSING BY TO THE NORTH. THE WL SEND A FRONT INTO THE SERN
PLAINS. AT THIS TIME...THE NAM12 IS SHOWING THE FRONT BEGINNING TO
BACK INTO NRN PORTIONS OF THE SERN PLAINS IN THE LATE MORNING
HOURS AND NOT FULLY BACKING IN ACRS ALL THE SERN PLAINS UNTIL
BETWEEN ABOUT 22Z AND 00Z. THE TIMING OF THIS FRONT WL MAKE A BIG
DIFFERENCE IN THE HIGH TEMPS FOR THE DAY...AND AT THIS TIME THERE
IS A RATHER LARGE DIFFERENCE IN THE FORECAST HIGHS BETWEEN THE NAM
AND GFS...WITH THE NAM BRINGING IN COOLER AIR THAN THE GFS. WL
STICK WITH A BLEND BETWEEN THE TWO MODELS FOR NOW. BEHIND THE
FRONT...THE DEW POINT ACRS THE PLAINS INCREASE WITH THE NAM
SHOWING DEW POINTS IN THE 50S TO LOWER 60S BY LATE AFTERNOON ACRS
MOST OF THE SERN PLAINS. THE NAM DEVELOPS A LITTLE PCPN OVR THE
SERN PLAINS LATE TUE...WHILE THE GFS IS DRY. FEEL THAT AT LEAST
ISOLD POPS OVR THE SERN PLAINS ARE REASONABLE. THE CAPES VALUES
ALONG AND BEHIND THE FRONT ARE FORECAST TO BE FROM ABOUT 1200-3700
J/KG...WITH 0-6 KM SHEAR VALUES OF 40-50 KTS. COULD SEE SOME
SEVERE STORMS THIS DAY. A WEAK SHRTWV OVR ERN AREAS TUE NIGHT
ALONG WITH CONTINUED MOIST LOW LEVEL UPSLOPE FLOW. BOTH THE NAM
AND GFS KEEP SOME PCPN IN THE FORECAST OVERNIGHT.

ON WED THE UPR RIDGE BUILDS BACK UP OVR THE AREA. WRN AREA SHOULD
BE DRY...BUT LOW LEVEL UPSLOPE CONTINUES OVR MOST OF THE SERN
PLAINS. WITH LATE AFTERNOON DEW POINTS IN THE 50S STILL OVR THE
FAR SERN PLAINS...BUT DRYING OUT ALONG THE INTERSTATE 25 CORRIDOR.
WOULD THINK THAT SOME TSTMS WOULD DEVELOP IN THE AFTERNOON. TEMPS
WL MOSTLY BE IN THE 90S OVR THE SERN PLAINS...WITH 80S IN THE HIGH VALLEYS.
AN UPR TROF OVR THE WRN STATES ON THU AND FRI WL MEAN INCREASING
SOUTHWESTERLY FLOW ALOFT OVR THE CWA. THU LOOKS LIKE A DRY AND HOT
DAY. THEN EARLY FRI THE GFS SHOWS A FRONT MOVING INTO THE SERN
PLAINS...MEANING SLIGHTLY COOLER TEMPS. BOTH THE GFS AND ECMWF
KEEP MUCH OF THE AREA DRY...BUT WL KEEP SOME ISOLD POPS OVR THE
HYR TRRN. FOR SAT THE GFS SHOWS A SHRTWV TROF MOVING OVR THE AREA
AND A FAIRLY GOOD CHANCE FOR PCPN...WHILE THE ECMWF SHOWS DRIER SW
FLOW FOR THE AREA. WL NOT MAKE CHANGES TO THE CURRENT SAT FORECAST.

&&

.AVIATION...

SLIGHTLY BETTER CHANCE FOR TS TODAY...FOR ALL THREE TAF
SITES. THREAT AT KALS SHOULD BE CENTERED IN THE 20Z-00Z TIME
FRAME...WHILE AT KCOS AND KPUB STORMS SHOULD HOLD OFF TIL LATE IN
THE AFTERNOON...WITH MAIN THREAT IN THE 22Z-03Z TIME PERIOD. STORMS
WILL BE ISOLD TO SCT...BUT A COUPLE COULD END UP STRONG TO SEVERE
WITH THE THREAT OF LARGE HAIL AND GUSTY WINDS. WINDS OVR THE PLAINS
SHOULD PERSIST MAINLY FROM THE S TODAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/28
Hazardous weather outlook, Jun 6, 6:03 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT SUN JUN 6 2010

COZ058>089-093>099-071215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
603 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS
BY LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH
HAIL UP TO GOLF BALL SIZE...AND WIND GUSTS TO 60 MPH. THE THREAT
WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 25 FROM 5 TO 9 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA
MONDAY THROUGH WEDNESDAY...AND MAINLY OVER THE MOUNTAINS ON FRIDAY
AND SATURDAY. THE MAIN THREATS WILL BE LIGHTNING AND SMALL HAIL.

THERE IS THE POTENTIAL FOR A COUPLE SEVERE STORMS IN COUNTIES
NEAR THE KANSAS BORDER...LATE MONDAY AFTERNOON OR EARLY MONDAY
EVENING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...FROM THE INTERSTATE 25 CORRIDOR TO THE
KANSAS BORDER. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM MDT.

44/28

In the hours before

Special weather statement, Jun 6, 1:14 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
114 PM MDT SUN JUN 6 2010

COZ065-066-069-072-073-061945-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE
11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
114 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF SAGUACHE...OR 45
MILES NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.
  MOFFAT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 6, 2:07 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT SUN JUN 6 2010

COZ060-065-066-069-072-073-077-078-062030-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE 10000
FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN
SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY
EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-
207 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO
  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES WEST OF SAGUACHE...OR 47
MILES SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.
  VILLA GROVE.
  MOFFAT.
  HILLSIDE.
  CRESTONE.
  BONANZA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:54 PM MDTSevere Thunderstorm WarningPUBCostilla22 min
Jun 5, 6:55 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano, Saguache28 min
Jun 5, 6:59 PM MDTSevere Thunderstorm WarningPUBConejos31 min
Jun 6, 3:13 PM MDTSevere Thunderstorm WarningPUBSaguache62 min
Jun 6, 5:03 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo57 min
Jun 6, 5:05 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano55 min
Jun 6, 5:38 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo57 min
Jun 6, 5:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.